Maryland, 2010

Tornado and Damaging Winds in Maryland, December 1, 2010

December 1, 2010 · NWS LWX · 8 events in 4 counties and zones

A strong cold front passed through the region early on the first of December. Southerly winds ahead of the front were able to pump in plenty of warm and moist air for this time of year.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong cold front passed through the region early on the first of December. Southerly winds ahead of the front were able to pump in plenty of warm and moist air for this time of year. Strong forcing from the front combined with limited instability to trigger showers and thunderstorms. Strong winds aloft were able to mix down to the surface in some of the stronger thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 1, 5:39 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 1, 5:39 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 AM EST WED DEC 1 2010

.SYNOPSIS...
A WARM...MOIST AIRMASS WILL MOVE NORTHWARD INTO THE MID-ATLANTIC
REGION THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE AREA LATE
TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD LATE IN THE
WEEK...USHERING IN A PERIOD OF SLIGHTLY BELOW-NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEE COASTAL FLOODING SECTION BELOW FOR UPDT. PREV DISCUSSION
FOLLOWS...

NUMEROUS HEADLINES IN EFFECT ACROSS THE AREA EARLY THIS MORNING.
TORNADO WATCH OUT UNTIL 10 AM EST FOR COUNTIES ALONG AND EAST OF
THE BLUE RIDGE. STRONGEST CNVCTN ON RADAR AT 430 AM EST CROSSING
THE BLUE RIDGE AND KCHO AREA...EXPECTED TO REACH THE URBAN
CORRIDOR DURG MRNG COMMUTE. STRONG LLVL SLY JET OF AOA 50 KT AHEAD
OF THE LINE HELPING CREATE HIGH LLVL HELICITY/SHEAR. TSTM CELLS
SHUD BE ABLE TO MIX DOWN SOME OF THESE WINDS...THUS SVR WX RISK
THRU MID MRNG.

AFOREMENTIONED LLJ IMPACTING SOME OF THE HIGHEST TERRAIN OF BLUE
RIDGE...WHERE HWW IN EFFECT. ELSEWHERE...ADZY LEVEL WIND GUSTS
PSBL BEFORE FROPA.

WIDESPREAD 1 TO 3 INCHES OF RAIN LIKELY DURING THE MORNING...WHICH
WILL CAUSE FLASH FLOOD PROBLEMS...AND MANY AREAS W OF BLUE RIDGE
ALREADY ALREADY IN FF WRNGS. PWATS NEARING 1.75 INCHES AIDING IN
HEAVY RAIN. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY
AFTERNOON...TO ACCOUNT FOR ANY LAG IN WATERS RECEDING. TOO EARLY
TO TELL IF ANY RIVER FLOODING WILL OCCUR POST-EVENT...BUT ATTM
RISK LOOKS LOW.

TEMPS SHUD RAPIDLY DROP...AND PRECIP RAPIDLY END BEHIND FRONT.
UPSLOPE SNOW SHOWERS COULD PRODUCE AN INCH OR SO OF ACCUM ALONG
ALLEGHENY FRONT AND WRN POTOMAC HIGHLANDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
LINGERING RAIN ALONG THE CHESAPEAKE BAY REGION WILL END BY SUNSET
WEDNESDAY...LEAVING DRY CONDITIONS FOR THE REST OF THE WORK WEEK IN
MOST AREAS. THE EXCEPTION WILL BE WEST OF THE ALLEGHENY FRONT...
WHERE SCTD SHSN COULD PERSIST IN NWLY FLOW THROUGH THURSDAY. IF
CLOUDS DO INDEED BREAK AS MODELS PREDICT WEDNESDAY NIGHT...SOME OF
THE COLD SPOTS WEST OF THE BLUE RIDGE COULD DROP INTO THE TEENS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
NWLY FLOW WILL PREVAIL THRU END OF THE WORK WEEK AS HIGH PRESSURE
SLOWLY BUILDS INTO THE REGION. CANNOT TOTALLY RULE OUT AN UPSLOPE
SHSN FRIDAY BUT WILL LEAVE DRY FOR NOW. BY SATURDAY...THE HIGH
RAPIDLY WEAKENS AND SWIFT UPPER FLOW STARTS MAKING THE FORECAST
TRICKY. THE RANGE OF POTENTIAL SOLUTIONS IS STILL ALL OVER THE
MAP...BUT ENSEMBLES LEND JUST ENOUGH SUPPORT TO THE PRECIP
POTENTIAL TO BRING SMALL CHANCES OF SNOW SHOWERS AS FAR EAST AS
THE BLUE RIDGE SATURDAY NIGHT...AND RETREATING TO THE ALLEGHENY
RANGE ON SUNDAY. WORTH WATCHING AS WE GET CLOSER...BUT STILL A
LONG WAY OUT AT THIS POINT.

WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE NEW ENGLAND UPPER
LOW BEYOND SUNDAY...BUT AN INCREASE IN CLOUD COVER IS LIKELY TO BE
THE PRIMARY EFFECT...AND THE TIMING IS HIGHLY UNCERTAIN THIS FAR OUT
REGARDLESS. SO WILL JUST INDICATE PERIODS OF CLOUDS...WITH BELOW
NORMAL TEMPS...UNTIL MORE CLARITY SHOWS UP.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
IFR VSBY/CIGS XPCD THRU 14Z OR SO...WITH RA AND ISOLATED TSRA.
GUSTY SLY WINDS...GTS FCST TO NEAR 40 KTS. AFTER FROPA...VSBY/CIGS
SHUD RAPIDLY IMPROVE...WITH WDSHIFT TO NW. WIND GUSTS AOA 30 KT
PSBL BEHIND FROPA.

VFR CONDS EXPECTED FROM WED NIGHT THRU THE WEEKEND...DESPITE PERIODS
OF CLOUD COVER. WINDS SHOULD BE GENERALLY LIGHT AND PREVAILING FROM
THE NORTHWEST THROUGH THAT PERIOD.

&&

.MARINE...
SOLID GALE CONDS SHUD CONT THRU MID MRNG...WHEN CDFNT WILL PASS
THROUGH WATERS. SHWRS/TSTMS ASSOCIATED WITH THIS FRONT MAY PRODUCE
SEVERE THUNDERSTORMS WITH DAMAGING WINDS THROUGH THE WATERS. ONCE
WINDS SHIFT FROM S TO NW BEHIND COLD FRONT...GALES SHOULD
END...BUT SCA WILL LIKELY BE NEEDED INTO TNGT.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THROUGH AT LEAST
PARTS OF THURSDAY...MAYBE EVEN THROUGH FRIDAY. NEAR-GALE FORCE
GUSTS ARE POSSIBLE AT TIMES. WINDS WILL LIGHTEN A BIT BY THE
WEEKEND.

&&

.TIDES/COASTAL FLOODING...
POSITIVE ANAMOLIES OF 2 TO 3 FEET ACRS NRN CHESAPEAKE BAY...HAVE
ISSUED COASTAL FLOOD WRNG...AS MDT COASTAL FLOOD THRESHOLD MAY BE
BREACHED. ELSEWHERE...1 TO 2 FEET POSITIVE TIDAL ANAMOLIES WARRANT
ADZY THRU 3 PM EST. MAIN CONCERN IS FRONT MAY NOT CLEAR SRN
CHESAPEAKE UNTIL 18Z ... NOT ALLOW WATER TO RETREAT UNTIL THEN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     DCZ001.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR MDZ003-501-
     502.
     FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR MDZ004>007-
     009>011-013-014.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     MDZ013-017-018.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR MDZ004>007-
     009>011-013-014-016>018.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR MDZ003.
     COASTAL FLOOD WARNING UNTIL 3 PM EST THIS AFTERNOON FOR MDZ007-
     011-014.
VA...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR VAZ025>031-
     503-504.
     FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR VAZ036>040-
     042-050>054-501-502.
     COASTAL FLOOD ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     VAZ053-054.
     WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR VAZ042-050>057-
     501-502.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ027-028-
     030-031.
     HIGH WIND WARNING UNTIL 8 AM EST THIS MORNING FOR VAZ025-026-
     029-036>040.
WV...FLASH FLOOD WATCH UNTIL 9 AM EST THIS MORNING FOR WVZ050>053-
     055-501>506.
     WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR WVZ050>053-
     055.
MARINE...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ530>543.

&&

SYNOPSIS...SBK
NEAR TERM...SBK
SHORT TERM...BJL/BPP
LONG TERM...BJL/BPP
AVIATION...BJL/BPP
MARINE...SBK/BJL/BPP
TIDES/COASTAL FLOODING...SBK
Hazardous weather outlook, Dec 1, 6:07 AM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 AM EST WED DEC 1 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
607 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND ISOLATED TORNADOES EARLY THIS MORNING. A TORNADO WATCH
HAS BEEN ISSUED FOR THE AREA UNTIL 10 AM EST. PLEASE REFER TO THE
LATEST HAZARD MESSAGE /WCNLWX/ FOR DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 100 PM EST FOR PORTIONS OF
THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/FFALWX/ FOR DETAILS.

A COASTAL FLOOD WARNING IS IN EFFECT FOR THE WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY NORTH OF ANNAPOLIS. BELOW ANNAPOLIS...AND
FOR THE TIDAL POTOMAC RIVER...A COASTAL FLOOD ADVISORY IS IN
EFFECT. BOTH THE WARNING AND ADVISORY ARE IN EFFECT UNTIL 300 PM
EST. PLEASE REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR
DETAILS.

A WIND ADVISORY IS IN EFFECT THIS MORNING. PLEASE REFER TO THE LATEST
HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT THIS MORNING FOR THE CHESAPEAKE BAY
AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR
PORTIONS OF THE WATERS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
607 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND ISOLATED TORNADOES THIS MORNING. A TORNADO WATCH IS IN
EFFECT FOR AREAS ALONG AND EAST OF THE BLUE RIDGE UNTIL 10 AM EST.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /WCNLWX/ FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA THIS MORNING.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR THE OUTLOOK AREA.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING.

SBK

In the hours before

Special weather statement, Dec 1, 6:20 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 AM EST WED DEC 1 2010

MDZ007-011130-
HARFORD MD-
620 AM EST WED DEC 1 2010

...STRONG SHOWERS TO AFFECT HARFORD COUNTY...

AT 619 AM EST...DOPPLER RADAR INDICATED SHOWERS WITH STRONG GUSTY
WINDS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF HARFORD
FURNACE TO 2 MILES SOUTH OF BELCAMP TO 13 MILES SOUTH OF
PERRYMAN...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE HAVRE DE GRACE.

HEAVY RAIN MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS ACTIVITY.

&&

LAT...LON 3944 7606 3940 7616 3935 7620 3942 7623
      3956 7638 3973 7629 3973 7623 3970 7622
      3965 7615 3962 7615 3955 7607 3950 7611
      3948 7607 3946 7605
TIME...MOT...LOC 1119Z 202DEG 48KT 3958 7625 3951 7618
          3936 7615

SMZ
Local storm report, Dec 1, 6:29 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
629 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      1 SSW CRAIGSVILLE       38.07N  79.39W
12/01/2010                   AUGUSTA            VA   911 CALL CENTER

            WATER FROM CREEK FLOWING OVER RAILROAD AVENUE.

&&

EVENT NUMBER LWX1001099

SBK
Local storm report, Dec 1, 6:39 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      DEERFIELD               38.20N  79.41W
12/01/2010                   AUGUSTA            VA   911 CALL CENTER

            WATER FROM HAMILTON BRANCH FLOWING OVER DEERFIELD
            VALLEY ROAD.

&&

EVENT NUMBER LWX1001100

SBK
Local storm report, Dec 1, 6:44 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     NON-TSTM WND GST 2 SW KEYSER             39.42N  79.00W
12/01/2010  M62 MPH          MINERAL            WV   CO-OP OBSERVER

            TREES DOWN

&&

EVENT NUMBER LWX1001101

LEE
Local storm report, Dec 1, 7:00 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
700 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      MCCOOLE                 39.44N  78.97W
12/01/2010                   MINERAL            WV   911 CALL CENTER

            HIGH WATER IN ASSOCIATION WITH NEW CREEK REPORTED ON
            ROUTE 46.

&&

EVENT NUMBER LWX1001102

SBK
Local storm report, Dec 1, 7:03 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      3 SW HEADSVILLE         39.36N  78.88W
12/01/2010                   MINERAL            WV   911 CALL CENTER

            HIGH WATER ON PATTERSON CREEK ROAD.

&&

EVENT NUMBER LWX1001103

SBK

The radar

The Sterling radar (KLWX), 58 km away, was scanning. The volume nearest the first event began at 12:40 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Frederick

When
December 1, 7:42 AM EST
Where
Frederick County, 0.51 mi S of Harmony
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.493, -77.531

A tree was down at Harmony Road and Brethren Church Road.

Thunderstorm Wind, Frederick

When
December 1, 7:43 AM EST
Where
Frederick County, 0.15 mi SSE of Harmony
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.498, -77.529

A tree was down at Harmony Road and Coxey Broan Road.

Thunderstorm Wind, Frederick

When
December 1, 7:53 AM EST
Where
Frederick County, 0.68 mi SW of St Anthony
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.674, -77.360

A tree was down at Kelbaugh Road and Saint Anthony Road.

Thunderstorm Wind, Frederick

When
December 1, 7:55 AM EST
Where
Frederick County, 0.92 mi ENE of Hansonville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.505, -77.404

Trees and power lines were down along Hansonville Road just off Route 15.

Thunderstorm Wind, Frederick

When
December 1, 8:03 AM EST
Where
Frederick County, 2.45 mi NW of New Market
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.409, -77.296

A tree was down at Yeagertown Road and Boyers Mill Road.

Tornado, Charles

When
December 1, 9:27 AM EST to 9:29 AM EST
Where
Charles County, 1.85 mi SSW of Berry to 0.47 mi NE of Berry
Rating
EF0
Path length
2.31 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
38.626, -76.966

Roof facia was pulled off of a house near Waldorf. A tree branch eight inches in diameter was snapped off. A basketball goal on a stand was knocked over and there was also siding strips ripped off of a house.

Thunderstorm Wind, Baltimore

When
December 1, 9:35 AM EST
Where
Baltimore County, 1.74 mi ENE of Pikesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.380, -76.690

A tree fell onto wires near Greenspring Avenue.

Thunderstorm Wind, Baltimore City (C)

When
December 1, 9:40 AM EST
Where
Baltimore City (C) County, 0.87 mi SW of Loudon Park
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
39.270, -76.690

Trees were down near Dorchester Road and Wilkens Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyThe tornado archive for Maryland, 2010Warnings in Maryland, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269814, 269815, 269817, 269816, 269818, 269821, 269819, 269820.